Alert archive / Oregon / River Flood Watches in 2007

River Flood Watch 9, NWS Medford, OR

December 19, 2007Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this river flood watch at Dec 19, 2007, 3:56 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 21, 2007, 9:07 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 19, 2007, 3:56 PM PST (23:56 UTC)
In effect from
Dec 21, 2007, 9:07 AM PST
Expired
Dec 20, 2007, 10:50 AM PST
In force
Issued by
NWS Medford, OR
Flood severity
None

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this river flood watch went out at Dec 19, 3:20 PM PST, 36 minutes earlier.

Area forecast discussion, Dec 19, 3:20 PM PST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
320 PM PST WED DEC 19 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY MORNING...HAVE ISSUED
NUMEROUS WINTER WEATHER HIGHLIGHTS FOR ALL INLAND AREAS. A
STRONG WET COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. THE
SYSTEM LOOKS SUBSTANTIALLY WETTER THAN IT DID 24 HOURS AGO AS
SATELLITE IMAGERY IS BRINGING A NICE 1.27 INCH PRECIPATABLE WATER
BAND WRAPED UP WITH THE FRONT. I HAVE MODIFIED SNOW AMOUNT
FORECASTS WHICH PROMPTED NUMEROUS WINTER WEATHER ADVISORIES AND
WARNINGS.  EVENT SHOULD BE TOO QUICK MOVING TO GENERATE FLOOD
ISSUES.

THURSDAY AFTERNOON AND THURSDAY NIGHT...THE 500MB TROUGH AXIS WILL
SWING THROUGH WESTERN OREGON BY MID DAY THURSDAY WITH ACTION
BEHIND THIS FEATURE RAPIDLY CHANGING TO SHOWERS AND DECREASING
THROUGH FRIDAY MORNING.

&&

.LONG TERM...FRIDAY WILL BE THE BEST DAY FOR HOLIDAY TRAVEL AS A
HIGH PRESSURE RIDGE PROVIDES A BRIEF BREAK BETWEEN WEATHER
SYSTEMS. I HAVE ADDED MENTION OF AREAS OF MORNING VALLEY FOG BUT
OTHERWISE THERE WILL ONLY BE INCREASING HIGH CLOUDS LATE IN THE
DAY AHEAD OF THE NEXT FRONT.

STRENGTH IS STILL SOMEWHAT IN QUESTION...BUT THE ECMWF AND GFS ARE
IN AGREEMENT ON THE NEXT COLD FRONT REACHING THE COAST SATURDAY
MORNING AND MOVING INLAND DURING THE AFTERNOON AND EVENING WITH SNOW
LEVELS BETWEEN 4000 AND 4500 FEET. EXPECT SCATTERED TO NUMEROUS
SHOWERS BEHIND THE FRONT LATE SATURDAY NIGHT INTO EARLY SUNDAY WHILE
A WARM FRONT ASSOCIATED WITH THE NEXT STORM APPROACHES THE COAST.

THE GFS AND ECMWF BEGIN TO MORE NOTICEABLY DIVERGE SUNDAY NIGHT WITH
THE ECMWF ABOUT 6 HOURS SLOWER BUT ALSO COLDER AND STRONGER THAN THE
GFS IN REGARDS TO A COLD FRONT THAT WILL AFFECT THE AREA IN THE
SUNDAY NIGHT/MONDAY MORNING PERIOD.

ANOTHER BREAK BETWEEN SYSTEMS IS LIKELY MONDAY NIGHT INTO CHRISTMAS
DAY...WHICH WOULD LIKELY PRODUCE ANOTHER BATCH OF LATE NIGHT AND
MORNING VALLEY FOG.

THE NEXT FRONT COULD ARRIVE TO THE COAST AS SOON AS TUESDAY
AFTERNOON WITH WET CONDITIONS LIKELY INLAND BY AROUND MIDNIGHT. BOTH
THE ECMWF AND GFS SHOW WET CONDITIONS LATE TUESDAY NIGHT INTO
WEDNESDAY WITH THE MODELS AGAIN SHOWING THE SAME TREND...THE ECMWF
SLOWER...STRONGER AND WETTER THAN THE GFS. FOR NOW...CHANCE POPS
WILL SUFFICE FOR WEDNESDAY WITH BOTH MODELS SHOWING POST FRONTAL
SHOWERS DESPITE A MAJOR DIFFERENCE IN POSITIONING OF THE UPPER LEVEL
TROUGH.

&&

.AVIATION...WIDESPREAD MVFR CONDITIONS WILL BECOME WIDESPREAD IFR
AS A STRONG PACIFIC COLD FRONT MOVES INTO THE AREA. THE FREEZING
LEVEL WILL FALL RAPIDLY TONIGHT. PLEASE CHECK FOR AIRMETS AND
SIGMENTS OVER THE REGION.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY FOR
     ORZ023-ORZ024-ORZ025-ORZ026-ORZ029-ORZ030-ORZ031.
     WINTER STORM WARNING UNTIL 10 AM PST THURSDAY FOR ORZ027-ORZ028.

CA...SNOW ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY FOR
     CAZ084-CAZ085.
     WINTER STORM WARNING UNTIL 9 AM PST THURSDAY FOR CAZ080-CAZ082-
     CAZ083.
     SNOW AND BLOWING SNOW ADVISORY FROM 10 PM THIS EVENING TO 10 AM
     PST THURSDAY FOR CAZ081.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 4 PM PST THIS AFTERNOON
     FOR PZZ350-PZZ356.

     HAZARDOUS SEAS WARNING UNTIL 10 AM PST FRIDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
     PZZ370-PZZ376.

MWJ/DW
Hazardous weather outlook, Dec 19, 2:25 PM PST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
225 PM PST WED DEC 19 2007

ORZ023>026-202230-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
225 PM PST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO...THURSDAY

SNOW ADVISORY CONTINUES UNTIL 10 AM THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-082-083-ORZ027-028-202230-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
225 PM PST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO...THURSDAY

WINTER STORM WARNING CONTINUES UNTIL 9 AM THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-202230-
CENTRAL SISKIYOU COUNTY-
225 PM PST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 10 PM. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO...THURSDAY

SNOW AND BLOWING SNOW ADVISORY CONTINUES UNTIL 10 AM THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ084-085-ORZ029>031-202230-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
225 PM PST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO...THURSDAY

SNOW ADVISORY CONTINUES UNTIL 10 AM THRUSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HIGGINSON

In the hours before

Local storm report, Dec 19, 3:01 PM PST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
301 PM PST WED DEC 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
12/19/2007  M1.00 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            6 HOUR RAINFALL ENDING AT 3 PM PST.

&&

DW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 2:32 AM PSTSnow AdvisoryMFRDouglas, Jackson, Josephine, Klamath11 hr
Dec 19, 2:32 AM PSTWinter Storm WarningMFRDouglas, Jackson, Josephine, Klamath30 hr
Dec 19, 1:51 PM PSTSnow AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more19 hr
Dec 19, 1:51 PM PSTSnow and Blowing Snow AdvisoryMFRSiskiyou19 hr

Nearby

River Flood Watches in Oregon, 2007Every river flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.